How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Katie Volat Your Own Question
Katie Volat
Katie Volat, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 195
Experience:  Veterinarian at Veterinary Hospital
94509965
Type Your Dog Veterinary Question Here...
Katie Volat is online now
A new question is answered every 9 seconds

I have a 3 to 4 month old Norwich Terrier who swallowed some

Customer Question

Hello, I have a 3 to 4 month old Norwich Terrier who swallowed some Tramadol. How might that affect her?
JA: I'm sorry to hear that. The Veterinarian will know if the Norwich terrier will be able to digest that. What is the Norwich terrier's name?
Customer: Piper
JA: Is there anything else the Veterinarian should be aware of about Piper?
Customer: No, she seems to be fine. Sleepy, but it's her normal nap time.
Submitted: 13 days ago.
Category: Dog Veterinary
Expert:  Katie Volat replied 13 days ago.

Hello, this is Dr. KV. Welcome to JustAnswer. I am reviewing your question right now and will respond to you in just a moment...

Expert:  Katie Volat replied 13 days ago.

Can you tell me a bit more so I can better assist you? How much does Piper weigh? How much tramadol did she ingest?

Customer: replied 13 days ago.
She is about 7 pounds. I put the Tramadol in a sausage for my lab. It was 3 50mg pills so I don't know if she got all 3 or not as my lab was chewing on it and spit some of it out so can't confirm which one consumed what...
Expert:  Katie Volat replied 13 days ago.

Thank you for the additional information. At 7 pounds, if she ate all 150 mg of tramadol that would be a very high dose...aproximately 45 mg/kg. Typical dosage in dogs is 1 to 4mg/kg, so this would be an overdose if she ingested all the medication. If you are not sure, often it is best to err on the side of caution. If you can take her to your nearest vet, they will be able to induce vomiting to ensure that the high dose in not absorbed in her system. This would be the safest option as she is so tiny.

Expert:  Katie Volat replied 10 days ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Katie Volat